Alendronic Acid

sharonklb

Active Member
Hi all
Has anyone been taking this for Osteoporosis?
I have been taking these tabs (70mg) for a couple of weeks now and they are increasing my M.E symptoms drastically. They are taken once a week and the first day is fine, then i start to decline and have flu like symptoms,my joint and muscle pain increases and i end up by 4 days in, feeling like i have been hit by a bus...thus increasing the already "normal" day to day M.E symptoms ( I have had Osteopenia for around 2 years, which was flagged when i first went for tests for my chronic IBS and have suffered a break in that time, then after having bad back pain, it has now shown on a dexa scan, as Osteoporisis in L4. Any advice would be gratefully received. Sharon.
 

Remy

Administrator
Hi all
Has anyone been taking this for Osteoporosis?
I have been taking these tabs (70mg) for a couple of weeks now and they are increasing my M.E symptoms drastically. They are taken once a week and the first day is fine, then i start to decline and have flu like symptoms,my joint and muscle pain increases and i end up by 4 days in, feeling like i have been hit by a bus...thus increasing the already "normal" day to day M.E symptoms ( I have had Osteopenia for around 2 years, which was flagged when i first went for tests for my chronic IBS and have suffered a break in that time, then after having bad back pain, it has now shown on a dexa scan, as Osteoporisis in L4. Any advice would be gratefully received. Sharon.
I would stop this and talk to your doctor if I were you.

Fosamax has a half life of 126 months so it's going to be with you for a long long time. If you don't like how you feel on it, the time to stop is now.
 

sharonklb

Active Member
Hi Remy
Im sorry for being so dim, but what do you mean by half life of 126 months?
Will stop immediately after reading up on this...with my sense of balance and the fact i only have to stretch to get a muscle strain, it is outrageous he told me that these are temporary side effects and i should be fine!
Thanks Remy
 

Remy

Administrator
Hi Remy
Im sorry for being so dim, but what do you mean by half life of 126 months?
Will stop immediately after reading up on this...with my sense of balance and the fact i only have to stretch to get a muscle strain, it is outrageous he told me that these are temporary side effects and i should be fine!
Thanks Remy
The half life of a med is the amount of time it takes for the quantity to be reduced by half.

Some meds have a half life in hours, some days, some apparently months or years. It is one of the factors that determines how often a med has to be dosed.
 

Cort

Founder of Health Rising and Phoenix Rising
Staff member
I would stop this and talk to your doctor if I were you.

Fosamax has a half life of 126 months so it's going to be with you for a long long time. If you don't like how you feel on it, the time to stop is now.
126 months! That must be some sort of record....that's ten years!
 

sharonklb

Active Member
Cort,
After managing to scramble my brain into action, i am gobsmacked by this. It, according to my pharmacist, is the "normal" drug given in the UK, due to the fact that it is the cheapest! I am concerned that a GP, who is aware of M.E and all it's accompanying symptoms has even gone down that road! They have just been deposited in their rightful recepticle...the bin!
 

sharonklb

Active Member
Update:
I stopped taking these tabs and then this week, i got really bad breast bone (right across) pain and pain in both of my arms,which moved across my upper back. The local NHS info service immediately called an ambulance and i was sent to the local A & E. They gave me some Angina meds, which decreased it and took blood tests...my white cells were quite low and their seemed to be some abnormality in the heart trace...unfortunately, as we all know, as soon as the words "i have M.E" came out of my mouth, they dismissed it as psychosomatic!
When i got home, i started to research UK sites and there were many incidents of people suffering exactly the same, which are not actually noted on the accompanying info sheet!
I was in the department for 8 hours and situated near the open desk and i was being discussed as someone who may be stressed, and have a controversial condition.
I am now struggling with the same pain but with no help! Another day in M.E Paradise!
 

Remy

Administrator
Update:
I stopped taking these tabs and then this week, i got really bad breast bone (right across) pain and pain in both of my arms,which moved across my upper back. The local NHS info service immediately called an ambulance and i was sent to the local A & E. They gave me some Angina meds, which decreased it and took blood tests...my white cells were quite low and their seemed to be some abnormality in the heart trace...unfortunately, as we all know, as soon as the words "i have M.E" came out of my mouth, they dismissed it as psychosomatic!
When i got home, i started to research UK sites and there were many incidents of people suffering exactly the same, which are not actually noted on the accompanying info sheet!
I was in the department for 8 hours and situated near the open desk and i was being discussed as someone who may be stressed, and have a controversial condition.
I am now struggling with the same pain but with no help! Another day in M.E Paradise!
Yuck! Hope you can find some solutions from the others who have suffered from this side effect. I'm glad you stopped the med. I hope the pain goes away soon too...
 

sharonklb

Active Member
Thanks Remy...thanks to your advice, i took them for a short time and hopefully have not caused too much damage...my hair even started to come out at one point and from what i read, taking accrete D, was a waste of time, due it destroying its properties...what an horrendous drug! The forums have many many cases of elderly people virtually becoming housebound and disabled right from the onset!:((((
I have filled out the Yellow Card form to the UK Drug Ombudsman and hopefully, they will include more detail for people already suffering with joint pain etc and take the "rare" side effects off and place them in the "common"!
Again, thank you x
 

Forum Tips

Support Our Work

DO IT MONTHLY

HEALTH RISING IS NOT A 501 (c) 3 NON-PROFIT

Shopping on Amazon.com For HR

Latest Resources

Top